Kentucky, 2006

Lightning Strike in Kentucky, August 19, 2006

August 19, 2006 · NWS PAH · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 19, 1:25 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Aug 19, 1:25 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CDT SAT AUG 19 2006

.DISCUSSION...
HAD TO POP A QUICK HEAT ADVISORY THIS AFTERNOON FOR ALL OF SOUTHEAST
MISSOURI...PORTIONS OF WESTERN KENTUCKY AND THE SOUTHERN TIP OF
ILLINOIS. SFC DEW POINTS OF 74 TO 79 POOLING ACROSS THE REGION
PUSHED THE HEAT INDEX TO AROUND 105 BY 1 PM CDT. WILL CONTINUE THE
ADVISORY TIL 6 PM THIS EVENING.

MAIN FORECAST CHALLENGE THROUGH MONDAY WILL BE WITH PRECIP CHCS.

SFC FRONT LATE AT MID AFTERNOON WAS INCHING SOUTH TOWARD THE STL
AREA. NOT MUCH THUNDERSTORM ACTIVITY THUS FAR WITH THE
BOUNDARY...DESPITE QUITE UNSTABLE AIR ALONG AND TO THE SOUTH OF THE
FRONT. ALL IN ALL...NOT MUCH IN THE WAY OF MID/UPPER LEVEL DYNAMICS
TO SUPPORT ORGANIZED CONVECTION...BUT STILL A BIT SURPRISED THAT WE
ARE NOT SEEING AT LEAST HIT AND MISS STORMS THUS FAR. MODELS DO
INDICATE THAT SHORT WAVE ENERGY SHOULD MOVE SOUTH AND EAST INTO THE
REGION LATER TONIGHT. THAT...COMBINED WITH WEAK CONVERGENCE ALONG
THE FRONT AND PRECIPITABLE WATER VALUES NEAR 2 INCHES SHOULD RESULT
IN AT LEAST SOME SCATTERED SHOWERS AND STORMS TONIGHT AND SUNDAY.

FRONTAL BOUNDARY SHOULD ACTUALLY MAKE IT THROUGH THE REGION SUNDAY.
HOWEVER...GFS HAS BEEN CONSISTENTLY BEEN HITTING ON POST FRONTAL
PRECIP CHANCES AS ANOTHER MID LEVEL TROF COMES EAST SUNDAY NIGHT AND
MONDAY. NAM NOW HINTS AT THIS SOLUTION ALSO. INDEED...MUCH OF THE
PRECIP WITH THE FRONT SO FAR HAS BEEN POST FRONTAL...SO WILL LEAN IN
THE DIRECTION OF THE GFS AND KEEP SCATTERED SHOWERS AND STORMS IN
THE FORECAST THROUGH MONDAY...ESPECIALLY OVER THE SOUTH AND WEST
AREAS.

HIGH PRESSURE IS STILL FORECAST TO BUILD IN FOR THE TUE THROUGH FRI
TIME FRAME...WITH LITTLE IF ANY PRECIP AND NEAR NORMAL TEMPS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...

KY...HEAT ADVISORY THROUGH 6 PM CDT FOR AREAS SOUTHWEST OF A
HENDERSON TO CALHOUN LINE.

MO...HEAT ADVISORY THROUGH 6 PM CDT FOR ALL ZONES.

IL...HEAT ADVISORY THROUGH 6 PM CDT FOR LOCATIONS SOUTH OF A
CARBONDALE TO HARRISBURG LINE.

IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Aug 19, 3:16 AM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
416 AM CDT SAT AUG 19 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
416 AM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TODAY. SCATTERED
THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE FRONT. THE ATMOSPHERE
IS FORECAST TO BECOME VERY UNSTABLE TODAY. THIS COUPLED WITH A
SLIGHT INCREASE IN UPPER LEVEL WIND SPEEDS...MEANS A FEW OF THE
STORMS COULD PRODUCE DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT IS FORECAST TO STALL ACROSS SOUTHERN SECTIONS OF
THE FOUR STATE AREA SUNDAY...THEN MOVE A LITTLE FURTHER SOUTH ON
MONDAY. A WAVE OF LOW PRESSURE FORECAST TO MOVE EAST ALONG THE
FRONT...SHOULD TRIGGER WIDELY SCATTERED THUNDERSTORMS SUNDAY AND
AGAIN MONDAY. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
OF THE STRONGER STORMS MAY BE CAPABLE OF GUSTY WINDS AND LOCALLY
HEAVY RAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND WESTERN
KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.

In the hours before

Local storm report, Aug 19, 3:57 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     5 N JACKSON             37.45N 89.65W
08/19/2006                   CAPE GIRARDEAU     MO   BROADCAST MEDIA

            SIDING RIPPED OFF SIDE OF HOME IN FRUITLAND. TRAMPOLINE
            ALSO THROWN SEVERAL HUNDRED YARDS.

&&

RJP
Local storm report, Aug 19, 4:03 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             GREENBRIER              37.11N 90.03W
08/19/2006  M0.75 INCH       BOLLINGER          MO   TRAINED SPOTTER

&&

SMITTY
Local storm report, Aug 19, 4:41 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
541 PM CDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 S DELTA               37.18N 89.74W
08/19/2006                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

&&

SMITTY
Local storm report, Aug 19, 4:43 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
543 PM CDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     CAPE GIRARDEAU          37.31N 89.55W
08/19/2006                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            WIDESPREAD DOWNED TREES AND POWER LINES REPORTED ON NORTH
            SIDE OF COMMUNITY. REPORT OF ONE TREE ACROSS A HOME.
            ADDITIONAL REPORTS OF SAME TYPE OF DAMAGE IN THE
            COMMUNITY OF JACKSON. WINDS ASSOCIATED WITH STORM WERE
            ESTIMATED AT 40 TO 45 MPH.

&&

SMITTY
Local storm report, Aug 19, 5:04 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      BUNCOMBE                37.47N 88.97W
08/19/2006                   JOHNSON            IL   LAW ENFORCEMENT

            LICK CREEK ROAD CLOSED DUE TO WATER RUNNING ACROSS
            ROADWAY.

&&

SMITTY
Local storm report, Aug 19, 5:44 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
644 PM CDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     CAPE GIRARDEAU          37.31N 89.55W
08/19/2006                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            WIDESPREAD DOWNED TREES AND POWER LINES REPORTED ON NORTH
            SIDE OF COMMUNITY. REPORT OF ONE TREE ACROSS A HOME.
            ADDITIONAL REPORTS OF SAME TYPE OF DAMAGE IN THE
            COMMUNITY OF JACKSON. WINDS ASSOCIATED WITH STORM WERE
            ESTIMATED AT 40 TO 45 MPH.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, McLean

When
August 19, 6:30 PM CST
Where
McLean County, Beech Grove
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
37.529, -87.264 (the zone’s center; the record gives no point)

A lightning strike damaged the electrical system of chicken houses.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529627.